Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 16, 2022, 5:59 AM EST for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2022, 5:59 AM EST (10:59 UTC)
- Expired
- Jan 16, 2022, 6:30 AM EST
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WFUS52 KTBW 161059
TORTBW
FLC057-101-103-161130-
/O.NEW.KTBW.TO.W.0001.220116T1059Z-220116T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
559 AM EST Sun Jan 16 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southwestern Pasco County in west central Florida...
Northwestern Pinellas County in west central Florida...
Northwestern Hillsborough County in west central Florida...
* Until 630 AM EST.
* At 558 AM EST, a severe thunderstorm capable of producing a tornado
was located near Harbor Bluffs, or 7 miles west of Largo, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Clearwater around 605 AM EST.
Largo around 610 AM EST.
Palm Harbor around 620 AM EST.
Holiday around 625 AM EST.
East Lake, Citrus Park, Keystone and Greater Northdale around 630
AM EST.
Other locations impacted by this tornadic thunderstorm include
Belleair Bluffs, Indian Shores, Trinity, Westchase, Belleair Shore,
Crystal Beach, Elfers, Belleair, Belleair Beach and Odessa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2833 8265 2814 8244 2779 8289 2786 8291
2805 8291
TIME...MOT...LOC 1058Z 226DEG 42KT 2791 8291
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 16, 2:43 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 16, 2:43 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 AM EST Sun Jan 16 2022
...Severe Storms Possible Through This Morning...
...Dangerous Marine Conditions Through Monday...
...Minor to Moderate Coastal Flooding Likely Today...
.DISCUSSION...
Well advertised potent storm system continues to move through the
region early this morning as broken squall line is currently
moving into the E Gulf ahead of C Gulf cold front. SPC continues
to indicate a slight risk of severe storms along the coast until
7am then marginal risk areawide until the line clears the area N
to S through the morning hours. Some storms in the Big Bend area
have already produced wind gusts to 70 mph and an isolated tornado
earlier. Radar trends continue to show rotation in offshore cells
ahead of main line and increased but still moderate lightning in
the squall line near the Loop Current. Shelf waters are above
average for this time of year but are relatively cooler than
offshore, so will continue to closely monitor radar returns as the
system approaches the coast through the early morning hours then
translates inland mid morning. Numerous hazards continue with the
system as strong S winds turn SW-W keeping a coastal flood threat
especially through high tide cycles today. The extremely large
seas will lead to high surf and dangerous rip currents developing
along area beaches today and Monday then subsiding but continuing
through Tuesday. Behind the front the pressure gradient will
remain tight as strong high pressure builds into the region for
breezy and gusty W winds today.
Conditions will improve Monday through mid week as high pressure
moves through the region with dry and cool conditions. Next weak
system expected to move through the region late week.
&&
.AVIATION...
Continue to expect broken squall line to move through the area
this morning with widespread SHRA and VCTS in all TAFs from around
09-13Z northern sites and 12-16Z in SW FL producing areas of MVFR
with locally brief IFR cigs/vsby in storms. Gusty SW winds early
shift to W as cold front moves thru and winds gust up to
35KT...AFT sunrise and continue through the afternoon as VFR
conditions return.
&&
.MARINE...
Gale warnings in effect creating hazardous marine conditions and
small craft operators should remain in port until conditions
improve in the coming days. Tight pressure gradient producing
sustained winds 20-30 kts with frequent gusts to over 35kts this
morning through today. Seas are quickly building and should reach
of 10-15+ feet today. Winds to only slightly subside Monday with
large and choppy seas continuing. Winds finally drop below
headline criteria late Monday and Monday Night but residual built
up seas will be slower to drop. Winds and seas finally subside
Tues through midweek.
&&
.FIRE WEATHER...
Strong winds will create very high dispersions areawide today as
high pressure builds into the region bringing a much colder and
drier airmass tonight through early next week as winds weaken.
&&
.Preliminary Point Temps/PoPs...
TPA 70 56 64 46 / 90 10 0 0
FMY 75 58 70 48 / 90 10 0 0
GIF 70 51 65 42 / 90 10 0 0
SRQ 71 56 66 46 / 90 10 0 0
BKV 68 47 62 35 / 90 10 0 0
SPG 70 58 64 51 / 90 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 7 PM EST this evening for Coastal
Citrus-Coastal Hernando-Coastal Levy-Coastal Pasco-Pinellas.
High Rip Current Risk through Tuesday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 8 PM EST Monday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 7 PM this evening to 4 PM EST Monday
for Coastal waters from Bonita Beach to Englewood FL out 20
NM-Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Gale Warning until 7 PM EST this evening for Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory until 4 PM EST Monday for Charlotte Harbor
and Pine Island Sound.
&&
RJDHazardous weather outlook, Jan 16, 4:51 AM EST, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 451 AM EST Sun Jan 16 2022 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-162200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 451 AM EST Sun Jan 16 2022 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms will continue to move onshore through the morning, then clear out from north to south late morning through the afternoon. Thunderstorms that develop will be capable of producing strong gusty winds, isolated tornadoes and waterspouts, and dangerous cloud to ground lightning. ...COASTAL FLOOD IMPACT... Conditions favorable for coastal flooding are expected to develop. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots with gusts to gale force and seas of 12 to 15 feet will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...RIP CURRENT IMPACT... Monday and Tuesday high surf may produce rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of 7 to 10 feet will create hazardous boating conditions for small craft operators on Monday, with conditions improving by Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Local storm report, Jan 16, 5:06 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM MARINE TSTM WIND 1 SE CEDAR KEY 29.14N 83.03W
01/16/2022 M43 MPH LEVY FL MESONET
MESONET STATION 1057W 0.8 SE CEDAR KEY
(WEATHERSTEM).
&&
TFLocal storm report, Jan 16, 5:07 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
507 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM MARINE TSTM WIND 4 NNW BELLEAIR 27.99N 82.83W
01/16/2022 M41 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
&&
TFLocal storm report, Jan 16, 5:08 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
508 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM MARINE TSTM WIND 3 NNW BELLEAIR 27.98N 82.83W
01/16/2022 M39 MPH GMZ853 FL C-MAN STATION
C-MAN STATION CWBF1 CLEARWATER BEACH PIER
60.
&&
TFLocal storm report, Jan 16, 5:09 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
509 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM MARINE TSTM WIND 1 WNW SARASOTA 27.34N 82.56W
01/16/2022 M39 MPH GMZ853 FL MESONET
WEATHERFLOW STATION XSRB SARASOTA BAY MARKER
17.
&&
TFSpecial weather statement, Jan 16, 5:29 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
529 AM EST Sun Jan 16 2022
FLZ043-050-139-142-148-149-151-239-242-248-249-251-161200-
Coastal Citrus FL-Inland Hernando FL-Inland Pasco FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-
Coastal Hillsborough FL-Pinellas FL-Coastal Levy FL-Inland Levy FL-
Coastal Pasco FL-Inland Hillsborough FL-
529 AM EST Sun Jan 16 2022
...Strong thunderstorms will impact portions of Citrus, Sumter,
Pasco, Hernando, Levy, Pinellas and northwestern Hillsborough
Counties through 700 AM EST...
At 528 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Chiefland to near Hudson to
near Clearwater Beach. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Temple Terrace,
Seminole, New Port Richey, Zephyrhills, Brooksville, Inverness,
Wildwood, Dade City, Williston, Bushnell, Chiefland, Bronson, Hudson,
Beverly Hills and Holiday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8316 2935 8306 2959 8294 2954 8256
2948 8255 2948 8241 2922 8240 2921 8254
2904 8253 2896 8231 2896 8196 2891 8195
2842 8196 2757 8282 2821 8292 2846 8274
2892 8277 2910 8289 2906 8312 2914 8317
TIME...MOT...LOC 1028Z 229DEG 46KT 2935 8282 2842 8273 2793 8309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:18 AM EST | Special Marine Warning | TBW | 87 min | |
| Jan 16, 2:44 AM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 16, 4:45 AM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 16, 5:29 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Levy, Pasco, Pinellas, Sumter | 91 min |
| Jan 16, 6:47 AM EST | Special Marine Warning | TBW | 58 min | |
| Jan 16, 6:48 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Sarasota, Sumter | 42 min |
| Jan 16, 7:15 AM EST | Special Weather Statement | TBW | Lee | 30 min |
| Jan 16, 7:15 AM EST | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Jan 16, 7:21 AM EST | Tornado Warning | TBW | DeSoto, Hardee | 24 min |
| Jan 16, 7:23 AM EST | Tornado Warning | TBW | Charlotte, Sarasota | 22 min |
| Jan 16, 7:32 AM EST | Tornado Warning | TBW | Lee | 28 min |
| Jan 16, 7:42 AM EST | Tornado Warning | TBW | Charlotte, Sarasota | 18 min |
| Jan 16, 7:44 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Polk | 46 min |
| Jan 16, 7:47 AM EST | Special Marine Warning | TBW | 58 min | |
| Jan 16, 7:56 AM EST | Tornado Warning | TBW | DeSoto, Manatee, Sarasota | 19 min |
| Jan 16, 7:58 AM EST | Tornado Warning | TBW | Charlotte, Lee | 32 min |
| Jan 16, 8:30 AM EST | Tornado Warning | TBW | Charlotte, Lee | 30 min |
| Jan 16, 8:47 AM EST | Special Marine Warning | TBW | 43 min | |
| Jan 16, 8:58 AM EST | Special Weather Statement | TBW | DeSoto, Highlands, Lee | 47 min |
| Jan 16, 9:02 AM EST | Tornado Warning | TBW | Charlotte, Lee | 28 min |
| Jan 16, 9:02 AM EST | Tornado Warning | TBW | Charlotte | 28 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.